MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC CARTRIDGE,20 FASTENERS, ,SEROSAFUSE FASTENER CARTRID; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)

MERIT MEDICAL SYSTEMS INC CARTRIDGE,20 FASTENERS, ,SEROSAFUSE FASTENER CARTRID; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Catalog Number R2175
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Problem (4043)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Perforation of Esophagus (2399); Fluid Discharge (2686)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports that several days post-tif procedure, the physician noticed a female in-patient's blood pressure was elevated.The physician performed additional tests including a ct scan and an endoscopy, and nothing seemed abnormal at the time.The physician decided to bring the patient back to surgery to see if he could identify a suspected fluid leak.During the procedure, the physician noted that the abdomen was filled with gastric juice, and gi bubbling was identified along the fastener line.The physician deployed a self-expandable stent for additional support on (b)(6) 2024 and the gastric mucosa leak was successfully cauterized.The physician states that the transoral reconstructive device and the fastener cartridge both performed as intended.No device malfunctions were noted during this procedure.The physician is not sure what caused the gastric mucosa leak.The patient has fully recovered and tolerated the procedure well.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device will not be returning for engineering evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned, or the lot number identified, the investigation will be reopened.

Brand Name
CARTRIDGE,20 FASTENERS, ,SEROSAFUSE FASTENER CARTRID
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key21129208
Report Number1721504-2025-00002
Device Sequence Number6957797
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public810275014011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR2175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale